MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx partially covered stent and delivery system was returned for analysis.Visual evaluation of the returned device found the stent was received fully covered by the outer sheath and the stainless steel tube was not actuated beyond its reconstrainment limit, and the inner shaft was kinked at places.The outer sheath was broken at the outer diameter: proximal exterior tube - endoscope interface, (at the proximal end of the guidewire access sheath).Functional examination found that it was not possible to deploy the stent using the delivery system as received, however, it was possible to manually deploy the stent.No issues were noted with the stent and no other issues were noted with the device.The damages noted to the device were consistent with the application of force during usage.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was used during a stent placement procedure performed on an unknown date.According to the complainant, during the procedure, the stent would not deploy.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the outer sheath was broken at the outer diameter: proximal exterior tube: endoscope interface (at the proximal end of the guidewire access sheath).

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7195249
Report Number3005099803-2018-00012
Device Sequence Number19151055
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2018
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number0019073857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR